Alert archive / Utah / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Salt Lake City, UT

February 10, 2021

NWS Salt Lake City, UT issued this winter storm watch at Feb 10, 2021, 2:51 AM MST. It took effect at Feb 11, 2021, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2021, 2:51 AM MST (09:51 UTC)
In effect from
Feb 11, 2021, 8:00 PM MST
Expired
Feb 10, 2021, 2:39 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

258 
WWUS45 KSLC 100951
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
251 AM MST Wed Feb 10 2021

UTZ007>009-101800-
/O.NEW.KSLC.WS.A.0001.210212T0300Z-210213T0600Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
and Mirror Lake Highway
251 AM MST Wed Feb 10 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 7 to 16
  inches possible, with locally higher amounts possible. Winds 
  could gust as high as 40 mph resulting in areas of blowing snow.

* WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South 
  of I-80 and Western Uinta Mountains.

* WHEN...From Thursday evening through Friday evening, with the
  heaviest snow expected Friday morning.

* IMPACTS...Slippery to difficult travel conditions possible over
  mountain routes, especially during the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
234 
WWUS45 KSLC 102139
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
239 PM MST Wed Feb 10 2021

UTZ007>009-110600-
/O.UPG.KSLC.WS.A.0001.210212T0300Z-210213T0600Z/
/O.NEW.KSLC.WS.W.0002.210212T0300Z-210213T0600Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
and Mirror Lake Highway
239 PM MST Wed Feb 10 2021

...WINTER STORM WARNING IN EFFECT FROM 8 PM THURSDAY TO 11 PM MST
FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 16
  inches with locally higher amounts especially in the upper
  Cottonwoods.

* WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South 
  of I-80 and Western Uinta Mountains.

* WHEN...From 8 PM Thursday to 11 PM MST Friday.

* IMPACTS...Expect winter driving conditions on all high elevation
  routes from Thursday evening through Friday evening. This will
  also include the Friday morning and potentially Friday evening
  commute over Parleys Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ010-517-518-110600-
/O.NEW.KSLC.WW.Y.0007.210212T0900Z-210213T0000Z/
Wasatch Plateau/Book Cliffs-Central Mountains-Southern Mountains-
Including the cities of Scofield, Cove Fort, Koosharem, 
Fish Lake, Loa, Panguitch, and Bryce Canyon
239 PM MST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of up to 5 
  to 10 inches.  Heaviest amounts will be on west facing slopes. 

* WHERE...Wasatch Plateau/Book Cliffs, Central Mountains and 
  Southern Mountains.

* WHEN...From 2 AM to 5 PM MST Friday.

* IMPACTS...Expect winter driving conditions on all high elevation
  routes from Thursday night through Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Feb 9, 8:56 PM MST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 9, 8:56 PM MST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
856 PM MST Tue Feb 9 2021

.SYNOPSIS...An unsettled pattern within a somewhat moist
northwest flow will continue through Thursday across northern
portions while the south will be dry. A trough is expected to
bring colder and wet conditions Friday into early next week.

&&

.DISCUSSION...Zonal flow extends across much of the CONUS this
evening, along the southern periphery of a broad upper low
spinning over southern Canada. The entrance region of the upper
jet associated with this flow extends across southern Utah, and
coupled with weak a shortwave trough meandering through the
southern Great Basin/lower Colorado River Valley is inducing
light snow across the higher terrain of southern Utah. Large
dewpoint depressions across the lower elevations are keeping any
of this precip from reaching the surface across the valleys. This
weak lift should persist into the overnight hours before moving
east toward sunrise. Updated going forecast to adjust sky cover
and PoPs based on satellite and radar trends along with surface
obs.

&&

.AVIATION...Southerly winds with VFR conditions will persist
through the overnight hours at KSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 9, 2:57 AM MST, 23 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
257 AM MST Tue Feb 9 2021

UTZ007>010-517-101000-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
257 AM MST Tue Feb 9 2021

This Hazardous Weather Outlook is for portions of central Utah
and northern Utah.

.DAY ONE...Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moderate to heavy mountain snow accumulations are possible Friday
into Saturday across the northern and central Utah mountains,
which could result in difficult travel conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

UTZ001-006-WYZ021-101000-
Cache Valley/Utah Portion-Wasatch Mountain Valleys-
Southwest Wyoming-
257 AM MST Tue Feb 9 2021

This Hazardous Weather Outlook is for portions of northern Utah
and southwest Wyoming.

.DAY ONE...Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moderate snow accumulations are possible Friday into Saturday
across the Cache Valley, Wasatch Back and Uinta County Wyoming,
which could result in slippery to difficult travel conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:39 PM MSTWinter Storm WarningSLC54 hr
Feb 10, 2:39 PM MSTWinter Weather AdvisorySLC48 hr

Nearby

Winter Storm Watches in Utah, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.